Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS New Orleans, LA

January 25, 20125 counties in Mississippi; 13 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at Jan 25, 2012, 7:45 PM CST for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 7:45 PM CST (01:45 UTC)
Expired
Jan 26, 2012, 10:30 AM CST
In force
15 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WGUS64 KLIX 260145
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
745 PM CST WED JAN 25 2012

...A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI GENERALLY WEST OF
MCCOMB...DESTREHAN AND GALLIANO THROUGH 6 AM CST THURSDAY
MORNING...

.A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
COMBINE TO PRODUCE A THREAT TO HEAVY RAIN TONIGHT. 3 TO 5 INCHES
OF RAINFALL IS POSSIBLE OVERNIGHT. 

LAZ034>037-046>050-056>060-065>067-071-072-MSZ068>070-260945-
/O.NEW.KLIX.FF.A.0001.120126T0145Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...HOUMA...BAYOU CANE...CHAUVIN...DULAC...
MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...AMITE...
KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...WOODVILLE...
GLOSTER...LIBERTY...CROSBY...MCCOMB
745 PM CST WED JAN 25 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND 
  SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST LOUISIANA...ASCENSION...ASSUMPTION...EAST BATON 
  ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...LOWER 
  LAFOURCHE...LOWER TERREBONNE...NORTHERN TANGIPAHOA...POINTE 
  COUPEE...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. 
  JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER 
  TERREBONNE...WEST BATON ROUGE AND WEST FELICIANA. IN SOUTHERN 
  MISSISSIPPI...AMITE...PIKE AND WILKINSON. 

* UNTIL 6 AM CST THURSDAY

* A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED
  COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF HEAVY RAIN
  ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI
  TONIGHT. PLENTY OF MOISTURE WILL CONTINUE TO FLOW INTO THE
  REGION OVERNIGHT AND THERE ARE INDICATIONS THAT A BAND OF
  THUNDERSTORMS COULD STALL OVER THE AREA DURING THE NIGHT TIME HOURS.

* THERE WERE REPORTS OF FLASH FLOODING EARLIER TODAY IN SOUTHEAST
  TEXAS ASSOCIATED WITH THIS STORM SYSTEM. DRIVERS ARE URGED TO BE VERY
  CAREFUL ONCE THE HEAVY RAIN MOVES INTO THE AREA. DO NO ATTEMPT
  TO DRIVE DOWN A FLOODED ROAD...ESPECIALLY IF WATER IS FLOWING
  ACROSS IT. TURN AROUND AND DO NOT DROWN. SEEK HIGHER GROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
365 
WGUS64 KLIX 261052
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 AM CST THU JAN 26 2012

...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI THROUGH NOON CST TODAY...

.A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO 4
INCHES OF RAINFALL IS POSSIBLE.

LAZ034>037-046>050-056-057-MSZ068>070-261200-
/O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-WILKINSON-AMITE-PIKE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...
BATON ROUGE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...
WALKER...PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...
MCCOMB
452 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE WATCH IS CANCELLED
ALONG AND WEST OF A LINE FROM NEAR MCCOMB TO NAPOLEONVILLE.
ADDITIONAL RAINFALL IN THIS AREA IS NOT EXPECTED TO CAUSE FLASH
FLOODING. 

$$

LAZ039-040-061>064-068>070-MSZ071-077-080>082-261800-
/O.EXB.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
452 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST LOUISIANA 
  AND SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHEAST LOUISIANA...LOWER JEFFERSON...LOWER PLAQUEMINES... 
  LOWER ST. BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON... 
  UPPER PLAQUEMINES...UPPER ST. BERNARD AND WASHINGTON. IN 
  SOUTHERN MISSISSIPPI...HANCOCK...HARRISON...JACKSON...PEARL 
  RIVER AND WALTHALL. 

* UNTIL NOON CST TODAY

* A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED
  COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY
  RAIN ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
  THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM
  NEAR TYLERTOWN TO HAMMOND TO HOUMA...INCLUDING THE METROPOLITAN
  NEW ORLEANS AREA.

* LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT
  PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR
  WHICH MAY CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LAZ058>060-065>067-071-072-261800-
/O.EXT.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...THIBODAUX...
RACELAND...LAROSE...DESTREHAN...NORCO...HOUMA...BAYOU CANE...
CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA
452 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...LOWER LAFOURCHE...LOWER TERREBONNE...NORTHERN 
  TANGIPAHOA...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. JOHN THE 
  BAPTIST...UPPER LAFOURCHE AND UPPER TERREBONNE. 

* UNTIL NOON CST TODAY

* A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED
  COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY
  RAIN ACROSS PARTS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
  THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A LINE FROM
  NEAR TYLERTOWN TO HAMMOND TO HOUMA...INCLUDING THE METROPOLITAN
  NEW ORLEANS AREA.

* LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT
  PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR
  WHICH MAY CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

22/TD
702 
WGUS64 KLIX 261332
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 AM CST THU JAN 26 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME
SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI THROUGH NOON CST
TODAY...

.A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO
4 INCHES OF RAINFALL IS POSSIBLE.

LAZ039-058>060-065>067-071-072-MSZ071-261445-
/O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WALTHALL-
INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...AMITE...KENTWOOD...HAMMOND...
PONCHATOULA...TYLERTOWN
732 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST
OF A LINE FROM BOGALUSA TO SLIDELL TO CHALMETTE TO GRAND ISLE. THE
THREAT OF ADDITIONAL FLOODING WEST OF THIS LINE IS NOT EXPECTED. 

$$

LAZ040-061>064-068>070-MSZ077-080>082-261800-
/O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE...YSCLOSKEY...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
732 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... 
  LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST. BERNARD... 
  ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES 
  AND UPPER ST. BERNARD. IN SOUTHERN MISSISSIPPI...HANCOCK... 
  HARRISON...JACKSON AND PEARL RIVER. 

* UNTIL NOON CST TODAY

* A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED
  COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY
  RAIN ACROSS PARTS OF EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST
  MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A
  LINE FROM NEAR BOGALUSA TO SLIDELL TO CHALMETTE TO GRAND ISLE.

* LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT
  PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR
  WHICH MAY CAUSE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

22/TD
387 
WGUS64 KLIX 261410
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
810 AM CST THU JAN 26 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME
SOUTHEAST COASTAL LOUISIANA AND COASTAL MISSISSIPPI THROUGH NOON
CST TODAY...

.A VERY SLOW MOVING STORM SYSTEM AND ASSOCIATED COLD FRONT WILL
COMBINE TO PRODUCE A THREAT OF HEAVY RAIN THIS MORNING. 2 TO
3 INCHES OF RAINFALL IS POSSIBLE.

LAZ040-061>064-068-261515-
/O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-
INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...
CHALMETTE...VIOLET
810 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA HAS
BEEN CANCELLED. THE HEAVY RAIN HAS MOVED EAST OF ALL OF
METROPOLITAN NEW ORLEANS...SO THE THREAT OF FLASH FLOODING HAS
ENDED. 

$$

LAZ069-070-MSZ077-080>082-261800-
/O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-
JACKSON-
INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE...YSCLOSKEY...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
810 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA... LOWER
  PLAQUEMINES AND LOWER ST. BERNARD. IN SOUTHERN
  MISSISSIPPI...HANCOCK...HARRISON...JACKSON AND PEARL RIVER.

* UNTIL NOON CST TODAY

* A LARGE...SLOW MOVING UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED
  COLD FRONT WILL ACT TOGETHER TO FOCUS A THREAT OF VERY HEAVY
  RAIN ACROSS PARTS OF EXTREME SOUTHEAST LOUISIANA AND COASTAL
  MISSISSIPPI THIS MORNING. THE THREAT AREA IS ALONG AND EAST OF A
  LINE FROM NEAR POPLARVILLE TO STENNIS SPACE CENTER TO PORT
  SULPHUR. 

* LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A 
  SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS 
  OCCUR WHICH MAY CAUSE FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

22/TD
325 
WGUS64 KLIX 261541
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
941 AM CST THU JAN 26 2012

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF EXTREME
SOUTHEAST COASTAL LOUISIANA AND COASTAL MISSISSIPPI THROUGH NOON
CST TODAY...

.A SLOW MOVING SQUALL LINE PRODUCING HEAVY RAINFALL WILL MOVE EAST
OF THE MISSISSIPPI COASTAL COUNTIES BY NOON TODAY. 

LAZ069-070-MSZ077-080-261645-
/O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-
INCLUDING THE CITIES OF...PORT SULPHUR...EMPIRE...YSCLOSKEY...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD
941 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI HAS BEEN CANCELLED. THE PASSAGE OF THE COLD
FRONT WILL BRING AN END TO THE RAIN THREAT. SOME STANDING WATER
MAY STILL EXIST IN POORLY DRAINED LOCATIONS THROUGH LATE MORNING. 

$$

MSZ081-082-261800-
/O.CON.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-JACKSON-
INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
941 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHERN MISSISSIPPI...INCLUDING THE FOLLOWING 
  AREAS...HARRISON AND JACKSON. 

* UNTIL NOON CST TODAY

* LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A 
  SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS 
  OCCUR WHICH MAY CAUSE FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24/RR
535 
WGUS64 KLIX 261630
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CST THU JAN 26 2012

...HEAVY RAINS ARE MOVING EAST...

.STRONG SQUALL LINE WITH HEAVY RAINFALL WAS MOVING STEADILY
EASTWARD INTO ALABAMA. THR THREAT OF HEAVY RAINS WILL BE ENDING
WITH THE PASSAGE OF THIS SQUALL LINE. 

MSZ081-082-261730-
/O.CAN.KLIX.FF.A.0001.000000T0000Z-120126T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON-JACKSON-
INCLUDING THE CITIES OF...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
1030 AM CST THU JAN 26 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN MISSISSIPPI HAS
BEEN CANCELLED. SOME PONDING OF WATER MAY STILL EXIST THROUGH
NOON AS DRAINAGE SYSTEMS CONTINUE TO OPERATE. THE THREAT OF 
ADDITIONAL HEAVY RAINS HAS ENDED.

$$

24/RR

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 25, 3:22 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Jan 25, 3:22 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CST WED JAN 25 2012

.SYNOPSIS...
STRONG TO SEVERE SQUALL LINE IN CENTRAL TO SOUTHWEST LOUISIANA WAS
MOVING EAST 32 KNOTS. LINE EXTENDS WELL INTO THE WEST GULF WITH
ENHANCED CONVECTION AND FREQUENT LIGHTNING. SEVERAL LEWPS NOTED
ALONG THE LINE AND A FEW CELLS WITH APPENDAGES. COLD FRONT IN LAG
OF THE SQUALL LINE ABOUT 30 MILES WEST. WARM FRONT ORIENTED
GENERALLY ALONG AND NORTH OF I-20 CORRIDOR WITH MID 60S DEWPOINTS
IN WARM SECTOR. UPPER LOW CENTERED NEAR TEXAS BIG BEND AND
OCCLUDING.

&&

.SHORT TERM...
LARGEST FORECAST ISSUES ARE WITHIN THE NEXT 18-24 HOURS REGARDING
SPRING-LIKE STORM SYSTEM MOVING THROUGH THE LOWER LATITUDES.
SURFACE LOW VICINITY UPPER TEXAS COAST HAS A SHARP PRE-FRONTAL
SQUALL LINE RACING WELL OUT AHEAD OF UPPER DYNAMICS BUT FEEDING ON
JET DYNAMICS AND RICH LOW LEVEL MOISTURE. THE SEGMENT OF THE
SQUALL BAND IN NORTH LOUISIANA WAS ACCELERATING ABOUT 45 KNOTS
WHILE SOUTHERN EXTENT IS SOMEWHAT SLOWER...ABOUT 30 KNOTS. THIS
TIMING WOULD PLACE THE SQUALL IN BATON ROUGE AREA BETWEEN 6 PM AND
9 PM. THE SYSTEM IS EXPECTED TO SLOW AND ORIENT MORE SW-NE ACROSS
THE TIDAL LAKES AREA...WHICH COULD EVOLVE INTO A HEAVY RAIN EVENT
OVERNIGHT. SEVERE THREAT WILL PERSIST THROUGHOUT THE NIGHT AND
SHOULD BE MULTI-MODAL. UPPER LOW WITH ASSOCIATED COLD POOL WILL
PASS THROUGH THE FORECAST AREA LATE THURSDAY. RAIN SHOULD END
BY THURSDAY NIGHT.

.LONG TERM...
HIGH PRESSURE EXPECTED TO PREVAIL OVER THE GULF STATES THROUGH THE
WEEKEND WITH SEVERAL RESURGENCES OF COLD AIR BUILDING SOUTH
THROUGH SUNDAY BEFORE MODERATING AND MOVING EAST MONDAY AND
TUESDAY. MODELS INDICATE AN UPPER LATITUDE SYSTEM DROPPING A
FRONTAL ZONE INTO THE MID-GULF REGION NEXT WEDNESDAY. TIMING OF
THIS FEATURE MAY VARY WITH SUBSEQUENT MODEL RUNS BUT SHOULD SPELL
THE NEXT CHANCE OF RAINFALL AFTER THIS LATEST SYSTEM.

&&

.AVIATION...
MVFR CEILINGS TO PREVAIL TONIGHT THOUGH LOWERING IN CONVECTION.
SQLN TIMING WILL BE TRICKY BUT IS CURRENTLY ESTIMATED KBTR AROUND
00Z...KMCB AROUND 01Z...KMSY/KASD/KNEW BETWEEN 04Z-07Z...KGPT
BETWEEN 09-12Z...ASSUMING THE FRONT WILL SLOW FORWARD PROGESS AS
ANTICIPATED.

&&

.MARINE...
TIGHTENING OF GRADIENT AHEAD OF SQUALL LINE WILL MAINTAIN GENERAL
15-20 KNOTS OF ONSHORE FLOW THIS EVENING. POSTED EXERCISE CAUTION
HEADLINES ON ALL COASTAL WATERS BUT WINDS SHOULD LESSEN SOMEWHAT
AFTER SQUALL PASSES. THERE IS A HIGH LIKELIHOOD OF THE SQUALL
PRODUCING GALE GUSTS WITH ITS PASSAGE. THEREAFTER...FLOW BECOME
OFF SHORE ORIENTED WITH HIGH PRESSURE PRESIDING OVER THE NORTH
GULF AND GULF STATES THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

&&

.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...UPGRADED TO YELLOW AT 1410 CST.
DEPLOYED...MORIAL CONVENTION CENTER-NOLA FOR AMS CONVENTION.
ACTIVATION...HIGH IMPACT DESK.
ACTIVITIES...TORNADO/SVR STORM SURVEILLANCE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  72  49  62 /  70  80  30  10
BTR  63  73  49  65 /  80  80  20  10
ASD  63  72  52  66 /  70  80  40  10
MSY  64  73  53  63 /  70  80  30  10
GPT  64  73  52  66 /  60  80  50  10
PQL  63  73  52  67 /  50  80  60  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, Jan 25, 7:04 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CST WED JAN 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-270115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
704 PM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE WEATHER HAS BEEN ISSUED FOR TONIGHT FOR
MAINLY THE WESTERN HALF OF THE OUTLOOK AREA. A STORM SYSTEM WILL
MOVE OUT OF SOUTH TEXAS AND INTO WESTERN LOUISIANA TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
EVENING...AND BECOME MORE NUMEROUS AFTER MIDNIGHT. THE RISK FOR
SEVERE WEATHER WILL INCREASE LATE TONIGHT...AFTER MIDNIGHT...WEST
OF INTERSTATE 55 WHICH WILL INCLUDE THE BATON ROUGE...HOUMA...AND
MCCOMB AREAS. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT AN
ISOLATED TORNADO IS POSSIBLE. THERE IS ALSO A RISK OF HEAVY RAIN
TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES AREA POSSIBLE.

SMALL CRAFT WILL NEED TO EXERCISE CAUTION THROUGH TONIGHT ACROSS
MOST OF THE COASTAL WATERS...WHERE 15 TO 20 KNOT WINDS WILL BE
COMMON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER OVER THE ENTIRE OUTLOOK
AREA THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING AND
SHOULD CONTINUE THROUGH AT LEAST EARLY AFTERNOON THURSDAY. AT
THIS TIME ALL MODES CONTINUE TO APPEAR POSSIBLE WITH BIGGEST
CONCERN BEING DAMAGING STRAIGHT LINE WINDS AND QUICK DEVELOPING
TORNADOES. IN ADDITION...MANY AREAS ARE EXPECTED TO RECEIVE ONE TO
TWO INCHES OF RAIN WITH THIS SYSTEM. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE. LATER STATEMENTS AND FORECASTS WILL UPDATE ANY CHANGES
TO THE FORECAST.

SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS THE OPEN WATERS
BEHIND THE COLD FRONT THURSDAY NIGHT INTO FRIDAY AS WINDS
INCREASE TO NEAR 20 KNOTS. SMALL CRAFT CONDITIONS MAY DEVELOP
AGAIN LATE SATURDAY NIGHT AS A RE-ENFORCING SHOT OF COLD AIR
PUSHES THROUGH THE REGION.

OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE REQUIRED LATE TONIGHT AND THROUGH TOMORROW FOR
MUCH OF THE OUTLOOK AREA.

In the hours before

Special weather statement, Jan 25, 5:06 PM CST, 2 hours 39 minutes before
MSZ069-260000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 PM CST WED JAN 25 2012

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...

AT 503 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 2 MILES NORTHEAST OF
LIBERTY...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SMITHDALE

THIS STORM IS SHOWING SOME ROTATION BUT IT IS WEAK RIGHT NOW PLEASE
STAY ALERT AS THIS IS IN A TORNADO WATCH A QUICK SPIN UP IS
POSSIBLE.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:50 PM CSTAreal Flood AdvisoryLIXAmite, Wilkinson224 days
Jan 26, 4:23 AM CSTAreal Flood AdvisoryLIXWalthall112 min
Jan 26, 8:07 AM CSTTornado WarningLIXHarrison38 min
Jan 26, 8:37 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson53 min
Jan 26, 9:24 AM CSTRiver Flood WarningLIXHancock, Pearl River6 days
Jan 26, 9:24 AM CSTRiver Flood WarningLIXHancock, Pearl River, Pike, Walthall6 days
Jan 26, 9:59 AM CSTRiver Flood WarningLIXPike29 hr
Jan 26, 10:24 AM CSTRiver Flood WarningLIXHancock, Pearl River8 days
Jan 25, 11:05 PM CSTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more55 min
Jan 26, 12:01 AM CSTFlash Flood WarningLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Jan 26, 2:50 AM CSTSpecial Marine WarningLIX25 min
Jan 26, 3:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 3:29 AM CSTSpecial Marine WarningLIX31 min
Jan 26, 4:18 AM CSTSpecial Marine WarningLIX57 min
Jan 26, 4:27 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa2 hr
Jan 26, 4:30 AM CSTSmall Craft AdvisoryLIX26 hr
Jan 26, 5:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 5:34 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 6:00 AM CSTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard107 min
Jan 26, 6:07 AM CSTSpecial Marine WarningLIX23 min
Jan 26, 6:17 AM CSTSpecial Marine WarningLIX118 min
Jan 26, 6:30 AM CSTSpecial Marine WarningLIX30 min
Jan 26, 7:12 AM CSTTornado WarningLIXPlaquemines33 min
Jan 26, 7:21 AM CSTSpecial Marine WarningLIX54 min
Jan 26, 7:33 AM CSTSpecial Marine WarningLIX27 min
Jan 26, 7:37 AM CSTTornado WarningLIXPlaquemines23 min
Jan 26, 7:55 AM CSTSpecial Marine WarningLIX2 hr
Jan 26, 8:04 AM CSTSpecial Marine WarningLIX56 min
Jan 26, 8:15 AM CSTSpecial Marine WarningLIX60 min
Jan 26, 8:59 AM CSTSpecial Marine WarningLIX61 min
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa33 hr
Jan 26, 9:59 AM CSTRiver Flood WarningLIXTangipahoa47 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge, Livingston72 hr
Jan 26, 10:21 AM CSTRiver Flood WarningLIXEast Baton Rouge23 hr
Jan 26, 10:25 AM CSTSpecial Marine WarningLIX50 min

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Mississippi, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.